Does Oxytol Tablet Cause Seizures?
MY wife taking oxytol 300(oxcarbazepine) B.I.D for last 11 months.she had dengue fever that time and her first fit develop after that fever.uptill now she does not have any single episode.
EEG foci present done 9 months back
She feels fatigue frequent headaches BP recorded 90/60 mm hg sometimes nausea vomiting giddiness also.
my queries are:
1.How long should I expect her to take medicine....
2.How should the side effects of drugs to be deal..like if it causes hyponatremia, what should be done to adjust the proper levels..should anything to be done regarding diet.will taking ORS/Na diet improve the condition...or may worsen
3.What may I do to improve her BP
4 can exercise will do any harm to her
5 If we plan for pregnacy should we be worried about anything.....
Does denge has anything to do with the seizures....If yes do doctors usually starts antiepileptics everytime....
pls reply sir...
Hi, find detail answer.
I admire you for positive outlook.
According to Guidelines for epilepsy first episode of epilepsy only be treated if it associated with any complication.
If She has already on medicine then it should continue up to three years if no episode of epilepsy occur in this three years. Please continue it.
IF she feels weak and hypotensive then possibilities of hyponatremia is likely so take lemon juice or lemon soda if she has weakness and lethargy.
Lemon soda and juice will improve blood pressure also.
Just take and maintain fluid hydration daily by taking proper water and fluid.
Healthy diet is also necessary.
ORS is helpful when she feels dizzy or more weak.
Exercise will helpful but not to do much because of sweating and dehydration can worsen hyponatremia.
Pregnancy should avoid if she is on oxcarbazapine.
Oxcarbamazapine has teratogenic effect on baby.
So do take advise from your treating doctor.
If still you have query then feel free to ask.
Get well soon.
1.what drugs and dose and XXXXXXX dose/day can be taken to cure worse headaches(she had it b/w eyes and temporals) her eye checkup report is normal.she use to take diclofenac for it but not much response is there,please prescribe some alternative that works?
2.She took Hep B vaccination 1st dose two days back.was this right step to take live vaccine at this stage and is it wise to go for full course of it now?
3.is it necessary to cont. the course of oxcarbazepine for 3 yrs even if EEG comes normal.?
4.during the start(11 months back) , she had Typhoid (widal +ve) in July,then viral fever in august,,then diagnosed with Dengue in Sept.....Sir could you possibly guess the reason for fits ...like was it due to ion imbalance due to hemolysis in Denge,,,or it could be meningitis.
sir i am asking this bcoz i want to know that if it is due to hemolysis and ion imbalance,,,how was it necessary for the doctor to start with oxcabazepine.
pls reply sir
Good to see you.
If she has continuous headache and reports are normal, that suggest tension headache and this type of headache treated with amitryptiline 25 mg at bed tie daily.
Go for full course Hep B vaccination if she has no fever.
Oxcarbazapine is good drug to treat epilepsy but usually many doctors do not advise as such in 1st episode, we usually started after 2nd episode.
But it has already started then it would better to continue it.
It is difficult to figure out exact cause of her seizure episode but many a times in happens in cerebral fever , If it occurred due to meningitis then its clinical presentations show sign of rigidity. You should confirm with your treating doctor.
Whatever the cause means hemolysis or fever or ion imbalance but epileptic episode should treat as such but as i said we prefer to wait up to 2nd episode.
Get well soon.